Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 15, 2020, 12:25 AM MDT for Lea County, New Mexico; 21 counties in Texas. It took effect at Oct 15, 2020, 2:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 12:25 AM MDT (06:25 UTC)
- In effect from
- Oct 15, 2020, 2:00 AM MDT
- Expired
- Oct 15, 2020, 11:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
All 22 counties
Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 38 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4597 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS74 KMAF 150625 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 125 AM CDT Thu Oct 15 2020 TXZ271-151700- /O.CON.KMAF.HW.W.0040.201015T1100Z-201015T1800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1225 AM MDT Thu Oct 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO NOON MDT TODAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 5 AM to noon MDT Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive through Guadalupe Pass. && $$ NMZ029-033-034-TXZ045>048-050>053-061>063-068>070-075-082-276>278- 151700- /O.NEW.KMAF.WI.Y.0019.201015T0800Z-201015T1700Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector-Midland- Glasscock-Crane-Upton-Reagan-Pecos-Terrell-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Marfa, Fort Davis, and Alpine 125 AM CDT Thu Oct 15 2020 /1225 AM MDT Thu Oct 15 2020/ ...WIND ADVISORY IN EFFECT UNTIL NOON CDT /11 AM MDT/ TODAY... * WHAT...Northerly winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast New Mexico, much of the Permian Basin and a large part of the Trans Pecos. * WHEN...Until noon CDT /11 AM MDT/ today. * IMPACTS...Gusty winds could blow around unsecured objects. At times these winds will be accompanied by blowing dust and near open fields and construction sites the visibility could be less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 11:02 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 14, 11:02 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1202 AM CDT Thu Oct 15 2020
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Cold front was located approx 175nm N of MAF and moving s at
39kts making its arrival around 10Z. MAV guidance has come in
about the strongest wrt wind speeds (27kts 12Z at MAF). As of 04Z
the 3hr MSLP rises were around 8 mb/3hr in SE CO and in the far
wrn PH obs show some gusts 37-41kts. Models seem to be a little
high wrt magnitude of isallobaric high and generally comes thru
SE NM/PB at 6-8 mb/3hr and should result in fairly widespread
G35kts or so. We have kept BLDU is as well. Mixing mid morning
will kick winds up again and will be wind/very windy thru 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 97 55 73 45 / 0 0 0 0
Carlsbad 96 54 74 44 / 0 0 0 0
Dryden 97 59 81 53 / 0 0 0 0
Fort Stockton 96 55 73 44 / 0 0 0 0
Guadalupe Pass 88 53 65 43 / 0 0 0 0
Hobbs 95 49 70 40 / 0 0 0 0
Marfa 90 47 72 39 / 0 0 0 0
Midland Intl Airport 96 57 74 44 / 0 0 0 0
Odessa 96 57 73 45 / 0 0 0 0
Wink 98 54 75 46 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 5 AM to noon MDT Thursday for Guadalupe
and Delaware Mountains.
&&Hazardous weather outlook, Oct 14, 6:46 PM MDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 746 PM CDT Wed Oct 14 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-160100- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 746 PM CDT Wed Oct 14 2020 /646 PM MDT Wed Oct 14 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A High Wind Warning is in effect late tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Wind Warning is in effect Thursday morning for Guadalupe Pass. Gusty winds will create blowing dust Thursday morning, which may reduce visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.